MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY ULTRAFLEX¿ TRACHEOBRONCHIAL; PROSTHESIS, TRACHEAL, EXPANDABLE

BOSTON SCIENTIFIC - GALWAY ULTRAFLEX¿ TRACHEOBRONCHIAL; PROSTHESIS, TRACHEAL, EXPANDABLE
Model Number M00576560
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/17/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2017 that an ultraflex tracheobronchial distal release stent was used to treat a 4 to 5 cm malignant stricture in the trachea during a bronchoscopy with stent placement procedure performed on (b)(6) 2017.Reported, the patient's anatomy was narrowed and had been dilated twice prior to stent placement: from 8 mm to 10 mm with a pulmonary dilatation balloon then 10 mm to 12 mm with a second pulmonary dilatation balloon.According to the complainant, during the procedure, the physician was able to deploy the stent at the correct anatomy location.However, during the removal of the scope, the physician noted that there was a sharp piece sticking out of the proximal end of the stent.The fully deployed stent was removed using rat tooth forceps and was examined by the physician under a microscope.The microscopic examination performed by the physician confirmed the damage noted on the proximal end of the stent upon scope withdrawal.The procedure was completed with a different device.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be fine.

Brand Name
ULTRAFLEX¿ TRACHEOBRONCHIAL
Common Device Name
PROSTHESIS, TRACHEAL, EXPANDABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6771680
Report Number3005099803-2017-02309
Device Sequence Number13857016
Product Code JCT
UDI-Device Identifier08714729842361
UDI-Public(01)08714729842361(17)20191205(10)20635413
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K141584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/12/2019
Device Model NumberM00576560
Device Lot Number20635413
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2017
Initial Report FDA Received Date08/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;